MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG OSTYCUT BONE BIOPSY NEEDLE

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG OSTYCUT BONE BIOPSY NEEDLE
Catalog Number 17820070
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that during a bone biopsy procedure of the s1 epidural space approximately 1mm deep, the needle tip allegedly fractured.It was further reported that the allegedly fractured tip remains in the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.No manufacturing anomalies or changes which may have caused or contributed to the reported event have been identified.Investigation summary: as part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this particular case no sample and no images were provided for evaluation.Based on the information available and as no sample was returned for evaluation a definite root cause for the reported event could not be determined.Labeling review: current version of instructions for use supplied with this product was reviewed.Biopsy procedure using the ostycut® disposable bone biopsy needle was found to be properly described.1.Anesthetize the entire area between skin and periosteum.Note: to keep the level of pain to an absolute minimum, the periosteum must be well anesthetized.The position of the needle can be controlled using image guidance.2.Leave the thin anesthesia needle in position as a guide for the parallel puncture with the trocar point ostycut® disposable bone biopsy needle.Introduce the ostycut® disposable bone biopsy needle (cannula and stylet) through the incision until contact is made with the area to be biopsied.3.With the ostycut® disposable bone biopsy needle tip at the bone surface, advance the cannula into the bone under firm pressure while rotating it clockwise.4.Leave the trocar stylet in place to prevent the cannula from drifting out of the biopsy area.As soon as the threaded part of the cannula obtains a grip in the bone, hold the needle hub in place and withdraw the stylet.Slowly advance the cannula further into the bone using the same firm pressure and clockwise motion as in step 3 above.The potential risk of damage of the cannula was found to be addressed.The ifu states: "in case the ostycut® disposable bone biopsy needle cannula cannot be removed smoothly from the punctured bone area, do not attempt to loosen the ostycut® disposable bone biopsy needle cannula by oscillating movement of the cannula.Instead, it is advised to loosen and remove the ostycut® disposable bone biopsy needle cannula from the punctured bone area by simultaneously applying counter-clockwise rotation and traction.(eval code & desc- results 1 and conclusion 1).
 
Event or Problem Description
It was reported that during a bone biopsy procedure of the s1 epidural space approximately 1mm deep, the needle tip allegedly fractured.It was further reported that the allegedy fractured tip remains in the patient.There was no reported patient injury.

Brand Name
OSTYCUT BONE BIOPSY NEEDLE
Common Device Name
BONE BIOPSY NEEDLE
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8040149
Report Number9681442-2018-00194
Device Sequence Number16469452
Product Code GAA
UDI-Device Identifier00801741083693
UDI-Public(01)00801741083693
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K843083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number17820070
Device Lot NumberANCP1226
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1